Jump to content
Important Survey - Please Participate ×

Need help with dose for tapering. Getting Desperate.


[sa...]

Recommended Posts

Hi everyone.

I am attempting to start a Valium taper but not sure what dose i should be on.

So here is my story,

Exactly 2 months ago i went to the doctor for a sleep aid after i had had 3 consecutive nights of no sleep due to a bad Virus i had picked up and a bad cough along with it.

He prescribed me Temazepam 10mg. That night i took 2 and after feeling no effect or falling asleep for two hours i took another then after another hour i took 1 more. I then slept for about 4 hours before waking up and feeling much better for having the sleep. I was however worried that it took me so many to sleep and returned to the doctor who then prescribed me with Mogodan (Nitrazepam) 5mg. I had also gotten a sheet of 10 valium from a friend. I found the Mogodan worked better but again i had to take at least 2 along with half a valium to put me out.

Over the last 2 months i have used a combination of all these to sleep 2 to three times a week. I found that when i used the mogodan i would be very sleepy the next day and not need anything to sleep the night after. I would then try to not use anything for another couple of nights and get none to very little sleep and by the third night i was so anxious and exhausted that i would give in again and take the benzo’s usually 2 to 3 plus half a valium to have at least one nights sleep.

About 6 weeks into this i went to a new doctor who after i told the story too gave me Mirtazapine and a bottle of valium and told me to use them to help me sleep. I tried the Mirtazapine 4 times and it worked only 2 out of the 4 nights. I have not taken any more mirtazapine since.

I now find myself in a position after 60 days where i have taken 24 Temaze 21 Mogodan and about 20 valium.

The last 3 nights i have used 1 to 1 and a half valium plus using an over the counter sleep aid called Restavit (doxylamine) with varying degrees of success to try and string together a few nights sleep in order to try to feel normal again.

My days though are full of Anxiety and Hot flushes and foggy mind and i have not felt normal for weeks.  I have a constant Headache (a burning sensation in the top and front of my head just above my eyes.and find it hard to close my eyes at night in order to try to get to sleep.

I am not sure if i have been taking these drugs long enough to have developed an addiction but i fear that the sensations i am feeling and on going insomnia are due to Withdrawals from these drugs.

I have tried numerous times in the last 8 weeks to stop taking the benzos but i always get 3 to 4 days out with no sleep and feel so horrible that i cave in and take the tablets again.

I know that i haven’t been taking these things as long as some people here but i was wondering if anyone had any advice on what i should do to try and stop taking these tablets for good.

Should i be attempting to taper by just taking the valium or should i just stop and not take the drugs at all. If i am to taper then how much should i start at? I have taken anywhere from a quarter to 1.5 valium at various times during the last 8 weeks but never really consecutive days in a row till the last few days.

Link to comment
Share on other sites

 

I now find myself in a position after 60 days where i have taken 24 Temaze 21 Mogodan and about 20 valium.

The last 3 nights i have used 1 to 1 and a half valium plus using an over the counter sleep aid called Restavit (doxylamine) with varying degrees of success to try and string together a few nights sleep in order to try to feel normal again.

 

  You don't need to taper, just stop the drugs.  But what are you going to do about your sleep problem?
Link to comment
Share on other sites

Your system has totally been taken for a ride! It is going to take a while to settle down. I agree, you should be able to just quit without too much issue, and I don't think tapering will work too well for you if sleep is the issue, best to get the drugs out of your system completely. I highly suggest you make the benzos very hard to get to, as the urge to take one is going to be very strong.

 

Every time you take a benzo, you are messing up your sleep system, and are going to have rebound issues for the next day or two. This creates a vicious cycle that can easily lead to dependency. Unfortunately, you will have to suffer some days of very poor sleep, you have to get out of the habit of reaching for something, and adding on, to get to sleep.

 

If the mirtazapine works at all for you, that would be a good sleep drug to help you through, as it does not affect the GABA system. Try adjusting the dosage up or down, sometimes people have found that they do best on a small dosage of just 3.75, others do better at 7.5 or 15 mg., but sometimes the higher doses can be activating rather than sedating. Whatever you do, do not take z-drug such as Lunesta or Ambien, as that will compound your problems.

Link to comment
Share on other sites

 

 

If the mirtazapine works at all for you, that would be a good sleep drug to help you through, as it does not affect the GABA system. Try adjusting the dosage up or down, sometimes people have found that they do best on a small dosage of just 3.75, others do better at 7.5 or 15 mg., but sometimes the higher doses can be activating rather than sedating. Whatever you do, do not take z-drug such as Lunesta or Ambien, as that will compound your problems.

 

:thumbsup: :thumbsup:

 

Most folks find 7.5, or even 3.75 just fine for sleep.

Link to comment
Share on other sites

What happened to the virus and cough that created your sleeping problem in the first place?  Surely you're over the virus by now.  So what's the problem?  Sure, you've been poly-drugged by an idiot.  But if the virus problem is gone, just stop.  Right?  What am I missing here?
Link to comment
Share on other sites

Thanks all for your replys.

The virus i had has been gone for about 4 weeks now but the Insomnia is what has caused me the most trouble.

I would get to 3 or 4 days without sleep and be completely out of my mind. that is when i would reach for the Z drugs again and the whole vicious circle would start again.

I got the Mirtazapine and the first night it worked pretty well even though i work up with a lot of anxiety.

The second night i took the same dose 7.5mg and nothing happened at all. I ended up having to take a temaze later that night to get any sleep at all.

I tried 2 more times with different doses. Lower and Higher doses but i had the same experience. I was still wide awake. When i went back to the doctor she suggested doubling the dose to 30mg and just using the valium to calm me down. I saw this as counter productive and decided to try some natural rememdys for a bit. Valerian/melatonin/passionflower/chamomile etc....

The last week despite taking various ammounts of valium each night and using restavit i still haven't slept very well. About 2 hours a night. But the symptoms i have all through this a completely Frightening. The anxiety and headaches are pretty bad but what was worst was the terrifying Fear/Depression Leading to Suicidal thoughts.

I feel completely lost from the person i once was.

I have decided to give the Mirtazapine another real go.

Last night i took 15mg along with 3/4 of a valium and ended up getting a pretty good sleep.

I am going to keep trying without the valium from now on I really hope i can do it.

Link to comment
Share on other sites

I really think you can get through this and improve your sleep, without any benzos. It sounds like a lot of your problem is psychological now--you're convinced you won't be able to sleep without a drug, and this makes it harder for your body to relax. On top of rebound from all the drugs you have been taking.

 

If you can just accept that sleep may not be ideal for a while, take the mirtazapine, and prepare for a night without a lot of sleep, I think you will be a lot better off. You CAN survive on 2 hours of sleep, it isn't pretty, but most of us have been there. You DON'T have permanent brain damage, your body is just really confused right now. You just need a consistent regime, some really good sleep hygiene, and a positive attitude, and you will get better!

 

I would lay off the supplements, herbs, etc...keep it simple (many are counter-productive), take care of yourself, and let your body heal naturally.

Link to comment
Share on other sites

Can I ask how people deal with that dread/fearful feeling that makes you want to jump out of your own skin. I can handle the anxiety and the sweats out of nowhere but it's the uncomfortable feeling of sadness that makes me want to end it all. I am really hoping that the mirtazapine can take that away.

 

Link to comment
Share on other sites

×
×
  • Create New...